It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Eric on October 01, 1999 at 20:07:22:

In Reply to: Re: Effects of long term use of Dilantin posted by Sid on September 27, 1999 at 04:49:23:

Hello Sid,

Sorry for not responding to you. I'm very busy in
painting our house not to mention my own job of
engineering at a Four Season's Hotel.

Now your question was in reguards to keeping alert
on your own health condition while taking the med-
ication of "Dilantin". That is a very wise ques-
tion. There are lots of people who are not very
careful when it comes to this situation. So I'ld
be more than happy to help you before you have any
accidental mistakes.

This medication, Dilantin, will be flowing through
your blood streams of your body in order to keep
better control of your blood level. With out the
medication and if the blood level were to drop,
chances of the person falling into a seizure would
be very likely to happen. Each seizure a person
has adds up to a little more brain damage.

One of the main things you should be aware of is
alcohol. Alcohol also will run through your blood
streams. If the alcohol were to mix with the
dilantin you could eventually be on a troubled road
down the line. The alcohol not only will prevent
the Dilantin from doing it's job but will also
cause other side effects where in which you'll
need to see the doctor more often.

Here's an example of the consequences a person
could face if they chose to drink alcohol. Years
ago I read about this one mother who was put
on Dilantin for some reason after she had
birth of a child. Her husband held a steady job so
he brought home the income for the family to live
on. That lady off and on had alcohol of some sort
with her husband at times. She later became slower
in her reaction time in many different situation.
Such as driving in applying brake or many of other
ways that your senses are responsible for.
To make a long story short and simple, from all
the alcohol mixing with the dilantin she took, she
eventually colapsed into a coma for approximately
3 years. So you can amagine how that was for the
husband.

If you were to take other medications or vitamins
with the Dilantin there should be nothing to worry
about. They should have no cross reaction. But be-
fore you take my word for it, always talk to your
doctor about it for your own safety.

One other thing I'ld like to let you know involv-
ing health situations. If the person were to come
down with a case of pneumonia, the Dilantin will
not have too strong of effect in working. The rea-
son for that is because if your body temperture is
above 102 degrees the Dilantin will not work at
102 or above. I learned that from experiencing
that in 1974.

Now let me tell you what my neurologist told me
about individuals who take the Dilantin. He said
how there are two different types of people who
take this medicine. The types that might of had
something that triggered the seizure to come on.
Maybe they'ld be put on the medicine. But they
wouldn't have to remain on it because there was
never any nerve damage in them.

BUT! for the type of people who have had a brain
injury of some sort, the medicine will help keep
you under control but the injury will never go
away. Even for people such as you, Sid, who've
had the tumor removed from nervous system from
the brain would leave a little brain damage from
the surgical process. So that little brain damage
will never go away. So good luck with the Dilantin
for your own health. You can do it. GOD BLESS YOU!


Follow Ups

All times are GMT -7. The time now is 04:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!